Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Mar 9, 2000, 2:05 PM EST for Hamilton County, Herkimer County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 9, 2000, 2:05 PM EST (19:05 UTC)
- Expired
- Mar 9, 2000, 3:00 PM EST
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hamilton County, NY, Herkimer County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 091905
SVRALB
NYC041-043-092000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EST THU MAR 9 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EASTERN NEW YORK
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK
* UNTIL 300 PM EST
* AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 33 MILES
NORTHWEST OF SPECULATOR TO 41 MILES WEST OF SPECULATOR...MOVING
EAST AT 20 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
THURSDAY EVENING FOR SOUTHEASTERN NEW YORK.
LAT...LON 4394 7492 4370 7529 4337 7530 4336 7437
4366 7438 4394 7441What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:30 PM EST, 35 minutes earlier.
Area forecast discussion, Mar 9, 1:30 PM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 130 PM EST THU MAR 9 2000 AMDALB ISSUED. .DISC...A QUICK UPDATE MAINLY 2 INCLUDE WWA FOR ERN NY. HV CHANGED A FEW THINGS AROUND AND TWEAKED SOME TEMPS. REALLY DID NOT HV TIME 2 INCORATE NEW DATA INTO FCST...JST A LTL FOR THE ST PD. SPLIT OFF ALL THE NON WATCH GROUPS INTO ONE ZONE FOR NOW. .ALY...NONE. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:50 PM EST | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 55 min |
| Mar 9, 5:50 PM EST | Severe Thunderstorm Warning | ALY | Montgomery | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.